Alert archive / Texas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 41, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 26, 2009, 4:48 PM CDT for Sabine County, Texas; Sabine Parish, Louisiana. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 26, 2009, 4:48 PM CDT (21:48 UTC)
- Expired
- Mar 26, 2009, 5:30 PM CDT
- In force
- 42 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Sabine Parish, LA, Sabine County, TX
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 26, 3:57 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 9.8 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 835 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 4:05 PM CDT, 43 minutes earlier.
Area forecast discussion, Mar 26, 4:05 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 405 PM CDT THU MAR 26 2009 .UPDATE... UPDATED THE GRIDS AND ZONE PACKAGE FOR TORNADO WATCH NUMBER 71 IN EFFECT UNTIL 11 PM FOR PORTIONS OF EAST TEXAS AND WEST CENTRAL LOUISINA. /05/ && .PREV DISCUSSION... /ISSUED 312 PM CDT THU MAR 26 2009/ DISCUSSION... LOOKS LIKE ALL OF THE INGREDIENTS ARE COMING TOGETHER THIS AFTERNOON FOR ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS ACROSS THE REGION THIS EVENING. TONIGHT...LATEST RADAR IMAGERY SHOWS A NUMBER OF FEATURES THAT WILL CONTRIBUTE TO ANOTHER POTENTIAL SEVERE WEATHER OUTBREAK TONIGHT. A SURFACE BOUNDARY EXTENDING FROM MCCOMB MISSISSIPPI TO JUST SOUTH OF LUFKIN HAS BEEN LIFTING NORTHWARD THROUGH THE AFTERNOON. THIS WILL LIKELY BE ONE OF THE TRIGGERS NECESSARY IN SPARKING CONVECTION LATE THIS AFTERNOON. THE OTHER IS A NORTH/SOUTH ORIENTED BOUNDARY STRETCHING FROM FORT SMITH TO DALLAS FORT WORTH. THESE TWO BOUNDARIES...COMBINED WITH AN UPPER LEVEL SHORTWAVE ACROSS NORTH TEXAS WILL INTERACT LATER THIS EVENING TO PROVIDE A SITUATION SIMILAR TO LAST NIGHT WITH STRONG THUNDERSTORMS...HEAVY RAIN...HAIL...AND DAMAGING WINDS. THERE IS STILL SOME UNCERTAINTY AS TO WHERE THE MAIN FOCUS OF THESE STORMS WILL OCCUR. PREVIOUS RUNS OF THE GFS TRENDED TOWARD AN EVENT THAT WOULD TAKE PLACE ACROSS CENTRAL LOUISIANA...SOUTH OF I-20. HOWEVER...THE 12Z RUN OF THE GFS HAS REVEALED TWO SEPARATE BUT DISTINCT LOCATIONS...ONE BEING ACROSS NORTH LOUISIANA...AND ANOTHER ALONG I-30. THIS UNCERTAINTY...ALONG WITH CURRENT OBSERVATIONS...LEADS ME TO BELIEVE THAT THE ENTIRE FOUR STATE REGION MAY BE AT RISK OF STRONG TO SEVERE STORMS TONIGHT. THEREFORE...SEVERE WEATHER WORDING HAS BEEN INCLUDE ACROSS THE ENTIRE CWA. AS FOR TIMING...EXPECTING MOST OF THIS ACTIVITY TO DEVELOP IN CONCERT WITH THE UPPER LEVEL IMPULSE CURRENTLY ACROSS NORTH TEXAS. MAY SEE THE I-30 DEVELOPMENT AFTER 6PM LOCAL...WHILE SOUTHERN AREAS NEAR LUFKIN ARE ALREADY SHOWING SIGNS OF CONVECTION. A WATCH WILL LIKELY BE ISSUED LATER THIS AFTERNOON. FRIDAY...NOT MUCH OF A BREAK EXPECTED BETWEEN EVENTS. A DEEP MID LEVEL LOW WILL BARREL ACROSS THE MIDWEST ON FRIDAY. A VERY STRONG JET ALONG WITH LOTS OF INSTABILITY WILL ALLOW FOR THE POSSIBILITY OF SEVERE THUNDERSTORMS ON FRIDAY AFTERNOON AND EVENING. AT THIS TIME...THE REGION REMAINS UNDER A SLIGHT RISK WITH PORTIONS OF NORTHEAST LOUISIANA AND SOUTHERN ARKANSAS UNDER A MODERATE RISK. EXPECTING MOST OF THIS ACTIVITY TO BECOME LINEAR...IN THE FORM OF A SQUALL LINE...AS IT MOVES ACROSS NORTHEAST LOUISIANA AND SOUTHEAST ARKANSAS. SATURDAY AND SUNDAY...THE FRONT SHOULD CLEAR THE REGION ON SATURDAY MORNING BRINGING MUCH COOLER CONDITIONS. A DRY AND TRANQUIL WEATHER PATTERN WILL CONTINUE THROUGH THE WEEKEND. MONDAY THROUGH THURSDAY OF NEXT WEEK...MODELS INDICATE MORE ENERGETICS IN STORE FOR NEXT WEEK. A FRONT IS EXPECTED TO BRING SHOWERS AND THUNDERSTORMS TO THE REGION MONDAY EVENING FOLLOWED BY ANOTHER POTENTIALLY STORMY DAY ON THURSDAY. AVIATION... LATEST SURFACE ANALYSIS HAS THE FRONT EXTENDING NEAR A KDFW-KAEX-KGAD LINE AT 26/1900 UTC. FRONT HAS STARTED MOVING N THIS AFTERNOON...THANKS IN PART TO CLEARING SEEN ACROSS MUCH OF N LA. THIS HAS ALLOWED FOR SOME DESTABILIZATION TO OCCUR...ESPECIALLY NEAR THE IH-20 CORRIDOR. SIMILAR TO YESTERDAY...ANY BOUNDARIES ARE EXPECTED TO SERVE AS A FOCUS FOR CONVECTIVE DEVELOPMENT. SHRA/TSRA DEVELOPMENT IS EXPECTED TO BE FOCUSED IN TWO REGIONS... ONE AFFECTING N TERMINALS...THE OTHER AFFECTING S TERMINALS. DESPITE THIS...I EXPECT CONVECTION TO AFFECT MOST AIRPORTS AT SOME POINT TONIGHT. MVFR FLIGHT CATEGORIES WILL LIKELY BE SEEN THIS EVENING...ESPECIALLY IN SHRA/TSRA AREAS. WITH THE EXPECTED PRECIPITATION...A REDUCTION TO IFR FLIGHT CATEGORIES WILL LIKELY AGAIN BE SEEN OVERNIGHT THANKS TO LOW CIGS AND POSSIBLY VSBYS. STRONG UPPER LOW IS FORECAST TO MOVE TOWARD THE SOUTHERN PLAINS FRIDAY. ADDITIONAL SHRA/TSRA WILL LIKELY DEVELOP BETWEEN 27/1500-1800 UTC ACROSS E TX AS THE SYSTEM DRAWS NEAR. STRONG/SEVERE TSRA APPEAR LIKELY AFTER 27/1800 UTC...WITH A SQUALL LINE DEVELOPING AND MOVING E ACROSS THE FORECAST AREA THROUGH 27/0600 UTC. /BUTTS/ && .PRELIMINARY POINT TEMPS/POPS... SHV 60 74 44 58 38 / 90 70 60 10 0 MLU 60 76 49 60 41 / 90 70 60 10 0 DEQ 55 67 38 51 32 / 90 70 30 30 10 TXK 58 70 45 55 35 / 90 70 60 20 10 ELD 58 74 45 57 35 / 90 70 60 20 10 TYR 60 72 41 53 37 / 90 70 20 10 0 GGG 59 75 41 56 35 / 90 70 20 10 0 LFK 62 79 42 60 36 / 90 70 20 10 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 05/05
Hazardous weather outlook, Mar 26, 12:00 PM CDT, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT THU MAR 26 2009 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-271100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1200 PM CDT THU MAR 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND THUNDERSTORMS CAN BE EXPECTED TO DEVELOP LATE THIS AFTERNOON AS A WARM FRONT LIFTS NORTH ACROSS THE REGION. IN ADDITION...AN UPPER LEVEL DISTURBANCE WILL PUSH FROM THE BIG BEND REGION...AFFECTING ALL OF THE FOUR STATE REGION DURING THE EVENING HOURS. EXPECT THAT THESE STORMS WILL ENTER EAST TEXAS IN A SOLID LINE...WITH THE GREATEST SEVERE THREAT IN THE FORM OF DAMAGING WINDS AND ISOLATED TORNADOES. AS THE SYSTEM TRACKS ACROSS LOUISIANA AND SOUTHERN ARKANSAS DURING THE EVENING...HEAVY RAIN WILL ALSO BE A THREAT...ESPECIALLY WHERE THUNDERSTORMS BEGIN TO TRAIN ACROSS THE SAME LOCATIONS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A STRONG UPPER LEVEL DISTURBANCE WILL EXIT THE ROCKIES AND TRACK ALONG THE RED RIVER VALLEY ON FRIDAY. THIS SYSTEM TENTATIVELY APPEARS TO BE THE STRONGEST SEVERE WEATHER THREAT FOR THE FOUR STATE REGION THIS SPRING. WEATHER MODELS SUGGEST THAT THE ATMOSPHERE WILL BECOME UNSTABLE ENOUGH TO SUPPORT SUPERCELL THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS BEGINNING IN THE AFTERNOON IN EAST TEXAS AND SOUTHEAST OKLAHOMA...AND MOVING INTO SOUTHWEST ARKANSAS AND NORTHWEST LOUISIANA DURING THE EARLY EVENING. IN ADDITION...EXPECT THAT A FEW OF THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING TORNADOES. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...WILL LIKELY BE NEEDED THIS EVENING. ON FRIDAY... PERSONNEL WILL ALMOST CERTAINLY BE NEEDED DURING THE AFTERNOON IN EAST TEXAS...AND DURING THE EVENING IN LOUISIANA. 05
In the hours before
Special weather statement, Mar 26, 3:35 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
335 PM CDT THU MAR 26 2009
TXZ167-262130-
SABINE-
335 PM CDT THU MAR 26 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 430 PM CDT...FOR THE FOLLOWING
COUNTY...
IN EASTERN TEXAS...
SABINE...
INCLUDING THE FOLLOWING LOCATIONS...
FAIRMOUNT AND YELLOWPINE...
AT 334 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES NORTHWEST OF BURKEVILLE...MOVING NORTH
AT 15 MPH. THIS THUNDERSTORM WILL LIKELY PRODUCE SMALL HAIL TO THE SIZE
OF PEAS OF DIMES AS IT MOVES NORTH INTO SABINE COUNTY TEXAS.
13Special weather statement, Mar 26, 3:37 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
337 PM CDT THU MAR 26 2009
TXZ165-262130-
ANGELINA-
337 PM CDT THU MAR 26 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 430 PM CDT...FOR THE FOLLOWING
COUNTY...
IN EASTERN TEXAS...
ANGELINA...
INCLUDING THE FOLLOWING LOCATIONS...
DOLAN AND ZAVALLA...
AT 336 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF ROCKLAND...MOVING NORTHEAST
AT 10 MPH. HAIL TO THE SIZE OF PEAS OR DIMES WILL BE POSSIBLE WITH
THIS DEVELOPING THUNDERSTORM AS IT MOVES NORTH NORTHEAST INTO
EASTERN ANGELINA COUNTY.
13Special weather statement, Mar 26, 4:43 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
443 PM CDT THU MAR 26 2009
TXZ152-165-166-262245-
ANGELINA-NACOGDOCHES-SAN AUGUSTINE-
443 PM CDT THU MAR 26 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 545 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN EASTERN TEXAS...
SOUTHERN NACOGDOCHES...SOUTHERN SAN AUGUSTINE AND EASTERN
ANGELINA...
INCLUDING THE FOLLOWING LOCATIONS...
ETOILE AND HUNTINGTON...
AT 440 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ROCKLAND...MOVING NORTHEAST AT 15 MPH.
HAIL SMALLER THAN THREE QUARTERS OF AN INCH...AND WINDS 40 TO 50 MPH
ARE EXPECTED WITH THIS STORM. PEOPLE IN NACOGDOCHES...SAN
AUGUSTINE...AND ANGELINA SHOULD MONITOR THESE STORMS CLOSELY.
STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
SHREVEPORT.
BUTTSThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 7:07 PM CDT | Tornado Warning | SHV | Nacogdoches, Sabine, San Augustine, Shelby | 23 min |
| Mar 25, 7:28 PM CDT | Severe Thunderstorm Warning | SHV | Panola, San Augustine, Shelby | 47 min |
| Mar 25, 7:38 PM CDT | Severe Thunderstorm Warning | SHV | Sabine, San Augustine, Shelby | 37 min |
| Mar 25, 7:56 PM CDT | Severe Thunderstorm Warning | SHV | Sabine, San Augustine, Shelby | 49 min |
| Mar 26, 4:40 AM CDT | Dense Fog Advisory | SHV | Angelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more | 5 hr |
| Mar 26, 10:27 AM CDT | River Flood Warning | SHV | Nacogdoches, Panola, Rusk, San Augustine, Shelby | 23 hr |
| Mar 26, 3:47 PM CDT | Severe Thunderstorm Warning | SHV | Sabine, San Augustine | 58 min |
| Mar 25, 7:19 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Claiborne, De Soto, Red River, Webster | 56 min |
| Mar 25, 7:31 PM CDT | Tornado Warning | SHV | De Soto, Natchitoches, Red River, Sabine | 59 min |
| Mar 25, 7:56 PM CDT | Tornado Warning | SHV | De Soto, Natchitoches, Red River, Winn | 34 min |
| Mar 25, 8:06 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Claiborne, Jackson, Lincoln, Natchitoches, Ouachita and 3 more | 54 min |
| Mar 25, 8:16 PM CDT | Severe Thunderstorm Warning | SHV | Grant, Natchitoches, Red River, Sabine, Winn | 59 min |
| Mar 25, 8:44 PM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Grant, Jackson, LaSalle, Natchitoches, Winn | 61 min |
| Mar 25, 9:08 PM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Jackson, Lincoln, Ouachita, Union, Winn | 67 min |
| Mar 25, 9:22 PM CDT | Tornado Warning | SHV | Caldwell | 38 min |
| Mar 25, 9:29 PM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Grant, LaSalle, Winn | 61 min |
| Mar 26, 7:56 AM CDT | River Flood Warning | SHV | Webster | 12 days |
| Mar 26, 4:38 PM CDT | Severe Thunderstorm Warning | SHV | De Soto, Natchitoches, Red River, Sabine | 37 min |
| Mar 26, 5:16 PM CDT | Severe Thunderstorm Warning | SHV | De Soto, Natchitoches, Red River, Sabine | 44 min |
| Mar 26, 6:01 PM CDT | Severe Thunderstorm Warning | SHV | De Soto, Natchitoches, Red River, Winn | 44 min |
| Mar 26, 6:38 PM CDT | Tornado Warning | SHV | Natchitoches, Red River, Winn | 37 min |
| Mar 26, 6:40 PM CDT | Severe Thunderstorm Warning | SHV | Natchitoches, Sabine | 35 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2009Severe Thunderstorm Warnings in Louisiana, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.